MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB217, VOYANT MARYLAND FUSION 23CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: vaginal hysterectomy.Event description: [translation] during a vaginal hysterectomy the instrument no longer "wanted" to tighten the jaws.The surgeon tried taking less thick to see if it was a question of too thick a grip.In vain, the jaws were no longer touching so ineffective, change of forceps, no problem.Additional information received from applied medical representative via email 19sep23: sealing completed showed on the screen.No alarms were received.No errors were received.The activation tone or end tone was heard when the fuse activation button was pressed.The jaws were not locked.Surgeon told us, that it showed sealing completed on the screen without any electricity passed along (no smoke no sealing).Intervention: device replacement patient status: no clinical impact to the patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Functional testing was performed on the returned unit, where the pull tube, an external component of the shaft, was observed to be skipping the tangs.The complainant¿s experience of the jaw remaining open was confirmed as the pull tube was observed to be bent.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by the bent pull tube.The pull tube skipping may result in the jaws failing to close and limiting the pressure applied to tissue during sealing.This event was initially reported based on the description of the event.However, based on the evaluation of the returned unit and further examination of the event description, applied medical determined that this event is not reportable as it is unlikely to cause or contribute to death or serious injury.
 
Event or Problem Description
Procedure performed: vaginal hysterectomy.Event description: [translation] during a vaginal hysterectomy the instrument no longer "wanted" to tighten the jaws.The surgeon tried taking less thick to see if it was a question of too thick a grip.In vain, the jaws were no longer touching so ineffective, change of forceps, no problem.Additional information received from applied medical representative via email 19sep2023: sealing completed showed on the screen.No alarms were received.No errors were received.The activation tone or end tone was heard when the fuse activation button was pressed.The jaws were not locked.Surgeon told us, that it showed sealing completed on the screen without any electricity passed along (no smoke no sealing).Additional information received from applied medical representative via email 12feb2024: the customer confirms that ¿no smoke, no sealing¿ was due to ¿the jaws no longer touching.¿ intervention: device replacement.Patient status: no clinical impact to the patient.

Brand Name
EB217, VOYANT MARYLAND FUSION 23CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17897197
Report Number2027111-2023-00622
Device Sequence Number17894240
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377(17)250801(30)01(10)1462635
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model NumberEB217
Device Catalogue Number101476436
Device Lot Number1462635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown